MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74027225
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint reference number: case(b)(4).
 
Event or Problem Description
It was reported that after a tka surgery, a jrny ii bcs xlpe art isrt sz 1-2 lt 13mm poly was implanted on (b)(6)2023 in a size three (3) journey tibia.The mix match implant was noticed on the morning of (b)(6)23 when restocked with an invoice.The issue will be resolved with revision surgery.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a revision is scheduled due to a size 1-2 left insert was implanted into a size 3 tibia.Reportedly, ¿the mix match implant was noticed the morning of 5-8-23 when restock and invoice was brought to our attention¿.The current health status of the patient is unknown.It was communicated that the requested operative notes are not available.No diagnostic imaging has been provided as of the date of this medical investigation.It is unknown what actions were taken to mitigate future similar events.Based on the limited information provided, there were no clinical factors found which would have contributed to the event and the patient impact beyond the reported mix-match implant and the scheduled/anticipated revision cannot be determined.Should additional clinical information/ documentation become available, the clinical/medical task may be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that the correct selection of the implant is extremely important.The appropriate type and size should be selected for patients with consideration of anatomical and biomechanical factors such as patient age and activity levels, weight, bone and muscle conditions, etc.Failure to use the optimum size component may result in loosening, bending, cracking, or fracture of the component and/or bone, this has been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 LT 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17017287
Report Number1020279-2023-01181
Device Sequence Number6163848
Product Code JWH
UDI-Device Identifier00885556177419
UDI-Public00885556177419
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model Number74027225
Device Catalogue Number74027225
Device Lot Number16HM06823
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date05/29/2023
Supplement Report FDA Received Date06/22/2023
Date Device Manufactured08/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown